Alert archive / Pennsylvania / Flood Watches in 2010

Flood Watch 2, NWS Cleveland, OH

January 25, 2010Crawford County, Erie County, Pennsylvania

NWS Cleveland, OH issued this flood watch at Jan 25, 2010, 10:20 AM EST for Crawford County, Erie County, Pennsylvania. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2010, 10:20 AM EST (15:20 UTC)
Expired
Jan 25, 2010, 3:28 PM EST
In force
5 hr
Issued by
NWS Cleveland, OH

Counties Crawford County, PA, Erie County, PA

The radar

The Pittsburgh radar (KPBZ), 153 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 3.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2010-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2010-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
487 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this flood watch went out at Jan 25, 6:29 AM EST, 3 hours 51 minutes earlier.

Area forecast discussion, Jan 25, 6:29 AM EST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
629 AM EST MON JAN 25 2010

.SYNOPSIS...
A COLD FRONT WILL MOVE EAST ACROSS THE AREA THIS MORNING. A TROUGH
OF LOW PRESSURE WILL MOVE EAST ACROSS THE AREA TONIGHT.  HIGH
PRESSURE WILL BUILD NORTH AND EXTEND A RIDGE TOWARD THE REGION
TUESDAY AND WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LARGE AREA OF RAIN OVER THE EASTERN THIRD OF THE FORECAST AREA WILL
CONTINUE TO MOVE EAST OF THE AREA THIS MORNING. THERE WERE A FEW
CLUSTERS OF SHOWERS MOVING NORTH NORTHEAST INTO THE WESTERN PORTIONS
OF THE FORECAST AREA JUST AHEAD OF THE COLD FRONT. THIS ACTIVITY
WILL KEEP AT LEAST A CHANCE OF SHOWERS GOING THROUGH THE MORNING
HOURS OVER THE ENTIRE FORECAST AREA. AS COLDER AIR STARTS TO ARRIVE
IN THE WEST...SNOW SHOULD BEGIN TO MIX WITH THE RAIN AND THEN BECOME
ALL SNOW OVER THE ENTIRE AREA DURING THE AFTERNOON. 1000 TO 850 MB
THICKNESS VALUES INDICATE SNOW WILL BE THE PREDOMINANT PRECIPITATION
TYPE THIS AFTERNOON.

SO FAR...RIVERS APPEAR TO BE BEHAVING THEMSELVES THIS MORNING WITH
MINOR RISES TAKING PLACE DUE TO THE RUN OFF FROM RAINFALL AND SNOW
MELT IN THE EAST.  ONLY MEADVILLE IS FORECAST TO REACH FLOOD STAGE
AND THEN CREST.  KILLBUCK AND LARUE ARE EXPECTED TO CREST JUST BELOW
FLOOD STAGE AS WELL.

FOG HAS BECOME A PROBLEM OVER THE SNOW PACK IN THE EAST THIS MORNING
WITH SOME PATCHY AREAS DROPPING TO A QUARTER MILE OR LESS AT TIMES.
EXPECTING AS THE COLD FRONT MOVES EAST THIS MORNING...COLDER AIR
SHOULD SWEEP FOG OUT OF THE AREA.

TEMPERATURES ARE GOING TO BE DIFFICULT TO FORECAST FOR TODAY.  HIGH
TEMPERATURE APPEARS THAT IT IS GOING TO OCCUR THIS MORNING AND THEN
AS COLD FRONT MOVES EAST...WE SHOULD SEE NEARLY STEADY OR SLOWLY
FALLING TEMPERATURES DURING THE AFTERNOON.  I AM GOING TO PEG THE
MAXIMUM TEMPERATURE AROUND 12Z THIS MORNING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
COLD AIR ADVECTION PUSHES EAST IN EARNEST TONIGHT AND MODELS ARE
INDICATING A LOT OF WRAP AROUND MOISTURE TO SUPPORT THE THREAT FOR
SNOW SHOWERS OVER THE ENTIRE FORECAST AREA.  WILL GO AHEAD AND KEEP
THE LIKELY POPS OVER THE REGION.

FLOW TRIES TO BECOME WELL ALIGNED BY TUESDAY INTO TUESDAY NIGHT BUT
THIS WILL BE SHORT LIVED TO GIVE THE BEST CHANCE FOR SOME LAKE
EFFECT SNOW UP IN THE EXTREME NORTHEAST SNOW BELT AREAS.

A FAST MOVING SHOT OF MOISTURE AND WEAK SURFACE TROUGH AXIS MOVE
EAST ACROSS THE AREA WEDNESDAY AFTERNOON. THIS ACTIVITY WILL LIKELY
BRING A CHANCE OF SNOW TO THE FORECAST AREA WEDNESDAY AFTERNOON INTO
WEDNESDAY NIGHT. NORTHWEST FLOW SETS UP THURSDAY INTO THURSDAY NIGHT
AS ANOTHER COLD FRONT PUSHES EAST ACROSS THE AREA AND CYCLONIC FLOW
DOMINATES THE REGION.  THE NORTHWEST FLOW WILL KEEP MULTI LAKE
INFLUENCE GOING THURSDAY INTO THURSDAY NIGHT WITH LAKE EFFECT SNOW
CONTINUING. THE BEST CHANCE IS THE PRIMARY SNOW BELT AREAS WITH A
SLIGHT CHANCE ELSEWHERE IN THE FORECAST AREA.

TEMPERATURES WILL REMAIN RATHER STABLE AFTER A COOL DOWN TONIGHT
WITH LOWS IN THE TEENS AND 20S AND HIGHS HOVERING AROUND 30 EACH
DAY.  EVEN COLDER AIR HITS THE AREA BY THURSDAY INTO THURSDAY NIGHT
BEHIND THE COLD FRONT. HIGHS THURSDAY WILL BE IN THE MIDDLE 20S AND
LOWS THURSDAY NIGHT WILL DIP TO AROUND 10.  POSSIBLY SOME SINGLE
DIGITS IF MODELS ARE RIGHT ON WITH DRY AIR INTRUSION ALLOWING FOR
SOME CLEARING THURSDAY NIGHT.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
MODELS IN FAIRLY GOOD AGREEMENT FOR THE EXTENDED PORTION SHOWING
MARKEDLY COLDER AIR RETURNING TO THE REGION.  FRIDAY BEGINS WITH THE
GFS AND ECMWF 850MB TEMPS AROUND -18C AND ARCTIC HIGH PRESSURE ACROSS
THE CENTRAL STATES.  THERE WILL ALSO BE A SURFACE LOW OVER THE GULF
COASTAL STATES THAT WILL BE MOVING UP THE EAST COAST THROUGH THE
WEEKEND. WITH THE HIGH PRESSURE TO OUR WEST DRY AIR WILL BE TRYING
TO MOVE BACK INTO THE AREA THROUGH THE PERIOD HOWEVER WITH THE LAKE
NOW SIGNIFICANTLY OPEN AGAIN WE SHOULD BE ABLE TO DEVELOP LAKE
EFFECT SNOW SHOWERS.  ANOTHER BIG CONCERN HOWEVER IS THAT THE ARCTIC
AIR MASS WILL LIKELY BE SHALLOW WITH AN INVERSION AT OR BELOW 5KFT.
THIS WOULD IMPEDE SIGNIFICANT LAKE EFFECT DEVELOPMENT.  FOR NOW WILL
GO WITH SNOW SHOWERS LIKELY SINCE WE SHOULD GET SOMETHING SOUTHEAST
OF THE LAKE.  WITH THE HIGH CONTINUING TO MOVE CLOSER TO THE AREA
DURING THE EXTENDED WILL DROP POPS BACK TO CHANCE IN THE SNOW BELT
FRIDAY NIGHT THROUGH SUNDAY. AWAY FROM THE LAKE EFFECT AREAS THE
ARCTIC HIGH SHOULD PROVIDE AT LEAST PC SKIES.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
COLD FRONT HAS JUST MOVED THROUGH THE KCLE TERMINAL AREA WITH
WINDS NOW GUSTING TO THE LOWER 20S FROM THE WEST. AREA OF POST
FRONTAL RAIN IS CURRENTLY MOVING THROUGH NORTH CENTRAL OHIO AND
SHOULD MOVE EAST OF KCLE AROUND 14-15Z. CONDITIONS ACROSS THE
REGION ARE MVFR TO IFR FOR THE MOST PART ALTHOUGH MFD AND CAK
REPORTING LIFR FOR SEVERAL HOURS. FOR THE LATE MORNING AND EARLY
AFTERNOON THERE IS NOT A LOT OF PRECIP TO THE WEST SO DO NOT
EXPECT TO SEE A MUCH SNOW. LATER ON THIS EVENING MODELS SHOW AN
UPPER DISTURBANCE MOVING THROUGH WITH AN ASSOCIATED SURFACE TROF.
FOR THE AFTERNOON WILL TAKE CIGS UP TO MVFR AROUND BKN-OVC025.
THIS EVENING WILL TAKE BACK DOWN TO BKN-OVC015. WILL ALSO BRING IN
MORE SNOW SHOWERS AS THE TROF MOVES THROUGH ALTHOUGH WILL MAINTAIN
MVFR VISIBILITIES AT WORST FOR NOW. EXPECT GUSTY WSW WINDS TODAY
AND TONIGHT GUSTING INTO THE LOW/MID 20 KNOT RANGE.

.OUTLOOK...MVFR/IFR CONDITIONS ON TUESDAY. LINGERING MVFR
CONDITIONS THE REMAINDER OF THE WEEK MAINLY IN THE SNOWBELT OF
NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.

&&

.MARINE...
COLD FRONT IS NOW GOING THROUGH THE REGION AND BY 12Z WINDS
SHOULD BE MOSTLY FROM THE WSW ACROSS THE LAKE. FOR THE DAY EXPECT
WINDS TO INCREASE IN THE COLD ADVECTION REACHING 20 TO 25 KNOTS
THIS AFTERNOON. NO SIGNIFICANT CHANGE TONIGHT ALTHOUGH ANY RAIN
SHOWERS WILL BE REPLACED BY SNOW SHOWERS. TUESDAY AGAIN NOT A LOT
OF CHANGE AS THE SURFACE LOW MOVES TO QUEBEC AND ANOTHER COLD
FRONT DROPS TOWARD THE AREA FROM THE CENTRAL LAKES. WEDNESDAY THE
LOW WILL CONTINUE TO MOVE FURTHER AWAY FROM THE AREA AND HIGH
PRESSURE WILL DROP ACROSS THE MISSISSIPPI VALLEY TO THE TENNESSEE
AND LOWER OHIO VALLEY. THIS WILL ALLOW SWLY WINDS TO DECREASE TO
10 TO 20 KNOTS THURSDAY THE HIGH WILL MOVE OFF THE MID ATLANTIC
COAST AND ALLOW ANOTHER LOW TO DROP ACROSS THE CENTRAL LAKES.
MODELS SHOW STRONG COLD ADVECTION TO FOLLOW ACROSS THE LAKES
BRINGING ARCTIC AIR INTO THE REGION. COULD SEE 30 KNOTS IN THE
COLD ADVECTION BUT FOR NOW WILL TAKE WINDS TO 15 TO 25 KNOTS GOING
FROM SOUTHWEST TO NORTHWEST DURING THE DAY. FRIDAY NORTHWEST WINDS
WILL CONTINUE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH UNTIL 10 AM EST THIS MORNING FOR OHZ012>014-089.
PA...FLOOD WATCH UNTIL 10 AM EST THIS MORNING FOR PAZ001>003.
MARINE...NONE.

&&

SYNOPSIS...LOMBARDY
NEAR TERM...LOMBARDY
SHORT TERM...LOMBARDY
LONG TERM...TK
AVIATION...TK
MARINE...TK
Hazardous weather outlook, Jan 25, 3:59 AM EST, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
359 AM EST MON JAN 25 2010

OHZ003-006>011-017>023-027>033-036>038-047-260900-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-
HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-
ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
359 AM EST MON JAN 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-260900-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
359 AM EST MON JAN 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

OHZ012>014-089-PAZ001>003-260900-
LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
359 AM EST MON JAN 25 2010

...FLOOD WATCH IN EFFECT UNTIL 10 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LOMBARDY

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 8:16 AM ESTRiver Flood WarningCLELake44 hr

Nearby

Flood Watches in Pennsylvania, 2010Every flood watch in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.